Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 296, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Sep 9, 2014, 5:41 PM CDT for 4 counties in Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2014, 5:41 PM CDT (22:41 UTC)
- Expired
- Sep 9, 2014, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Clarke County, IA, Decatur County, IA, Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 9, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WUUS53 KDMX 092241
SVRDMX
IAC039-053-159-175-092330-
/O.NEW.KDMX.SV.W.0296.140909T2241Z-140909T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
541 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN UNION COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 630 PM CDT
* AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
CRESTON...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
SUN VALLEY LAKE...MURRAY...DIAGONAL...GRAND RIVER...TINGLEY...
ARISPE...SHANNON CITY...ELLSTON...BEACONSFIELD AND MURRAY ROADSIDE
REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4076 9445 4098 9443 4104 9391 4076 9388
TIME...MOT...LOC 2240Z 271DEG 21KT 4090 9430
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...<50MPH
$$
COGIL2 follow-up statements
996 WWUS53 KDMX 092305 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 605 PM CDT TUE SEP 9 2014 IAC039-053-159-175-092330- /O.CON.KDMX.SV.W.0296.000000T0000Z-140909T2330Z/ RINGGOLD IA-CLARKE IA-UNION IA-DECATUR IA- 605 PM CDT TUE SEP 9 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHEASTERN RINGGOLD...SOUTHWESTERN CLARKE...SOUTHEASTERN UNION AND NORTHWESTERN DECATUR COUNTIES... AT 605 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF SUN VALLEY LAKE...OR 12 MILES NORTH OF MOUNT AYR...MOVING EAST AT 20 MPH. HAZARD...HALF DOLLAR SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... SUN VALLEY LAKE...MURRAY...GRAND RIVER...TINGLEY...ARISPE...SHANNON CITY...ELLSTON...BEACONSFIELD AND MURRAY ROADSIDE REST AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM WINDOWS. INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING FOR SOUTHERN IOWA. LAT...LON 4076 9431 4100 9425 4104 9391 4076 9388 TIME...MOT...LOC 2305Z 272DEG 16KT 4089 9416 TORNADO...POSSIBLE HAIL...1.25IN WIND...<50MPH $$ COGIL
749
WWUS53 KDMX 092334
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
634 PM CDT TUE SEP 9 2014
IAC039-053-159-175-092344-
/O.EXP.KDMX.SV.W.0296.000000T0000Z-140909T2330Z/
RINGGOLD IA-CLARKE IA-UNION IA-DECATUR IA-
634 PM CDT TUE SEP 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RINGGOLD...
SOUTHWESTERN CLARKE...SOUTHEASTERN UNION AND NORTHWESTERN DECATUR
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL EXPECTED WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1200 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4076 9431 4100 9425 4104 9391 4076 9388
TIME...MOT...LOC 2332Z 271DEG 21KT 4089 9416
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:58 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 9, 3:58 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 358 PM CDT TUE SEP 9 2014 .SHORT TERM /TONIGHT/... ISSUED AT 344 PM CDT TUE SEP 9 2014 WARM FRONT ACROSS SOUTHWESTERN IOWA WILL LIFT OFF TO THE NORTHEAST THIS EVENING AS A LOW OVER KANSAS DEEPENS AS IT LIFTS TO THE NORTHEAST ACROSS IOWA INTO WISCONSIN BY WEDNESDAY MORNING. INITIAL CONVECTION WILL BE TIED TO THE FRONTAL BOUNDARY AS WEAK SHORTWAVES LIFT ACROSS THE STATE IN A BROAD WEST/SOUTHWEST FLOW. DAMAGING WIND WILL LIKELY BE THE MAIN THREAT HOWEVER WE ARE CURRENTLY VERY UNSTABLE AND SHEAR IS PRETTY IMPRESSIVE. I WOULD NOT BE SURPRISED TO SEE A FEW STORMS PRODUCE TORNADOES ALONG THE WARM FRONT. LATER TONIGHT AS THE LOW DEEPENS AND LIFTS ACROSS IOWA IT WILL DRAG A STRONG COLD FRONT ACROSS THE STATE. THERE IS A STRONG UPPER LEVEL JET COINCIDENT WITH THE BOUNDARY AND STRONG FRONTOGENETICAL FORCING IN THE LOW LEVELS. IN ADDITION MOISTURE WILL STREAM INTO THE STATE THIS EVENING AS A LOW LEVEL JET INCREASES TO BETWEEN 40 AND 50 KTS. THIS WILL AID IN ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT AND WITH SOUNDINGS SHOWING THE ATMOSPHERE SATURATED THROUGH ABOVE 500 MB AND PWATS WELL ABOVE 2 INCHES I AM EXPECTING ANY STORMS TO CONGEAL INTO AN MCS OR TWO AND DUMP SOME VERY HEAVY RAIN OVER CENTRAL IOWA FROM LATE THIS EVENING THROUGH THE OVERNIGHT. THERE WILL LIKELY BE SEVERAL EPISODES OF STORMS WITH HEAVY RAINFALL. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 344 PM CDT TUE SEP 9 2014 RELATIVE TO TONIGHT...QUITE WEATHER PATTERN AHEAD. MAIN FOCUS IS ON WELL BELOW NORMAL TEMPERATURES THE REST OF THIS WEEK INTO THE WEEKEND. STARTING OFF AT 13Z WED...THE NAM REMAINS A SLOW OUTLIER VERSUS THE OTHER MODELS...SO HAVE DISCARDED ITS OUTPUT IN TERMS OF TIMING OF THIS OVERNIGHT SYSTEM. IN TERMS OF MAGNITUDE OF QPF AND OTHER PARAMETERS THE NAM SEEMS PLAUSIBLE. MODELS SHOWING SYSTEM EXITING CWA TO THE SOUTH AND EAST BY 15Z WED. FOR THE REST OF THE DAY...HOLDING PVS FCST FOR WEDNESDAY. CROSS SECTION STILL SHOWS LACK OF SUBSIDENCE AND ENOUGH MOISTURE IN THE LOW LEVELS OF THE ATMOS TO MAINTAIN JUNKY SC/ST DECK. MAY BE -RA/DZ THROUGHOUT THE DAYTIME HOURS. PRESSURE GRADIENT AND HEIGHT CHANGES SIGNIFICANT BEHIND THE DEEPENING LOW PRESSURE SYSTEM WHICH SHOULD BE INTO WISCONSIN BY WEDNESDAY AFTERNOON. WINDS ALOFT NOT LOOKING AS STRONG AS THEY WERE WITH YESTERDAY/S RUN. FORECAST MODELS HAVE AROUND 20 KTS UP TO 850 WHICH SHOULD BE ABLE TO MAKE IT DOWN TO THE SFC. WITH THESE STRONG WINDS WILL COME ABUNDANT CAA. IN THE NORTHWESTERN PART OF OUR CWA...850 MB TEMPS TO START THE DAY NEAR 15C AND FINISH THE DAY NEAR 5C. THIS MEANS AFTERNOON TEMPERATURES WILL RANGE FROM HOLDING STEADY TO WARMING UP A FEW DEGREES. 850MB TEMPS CONTINUE TO PLUMMET THROUGHOUT THURSDAY. BY THURSDAY AFTERNOON AND LASTING INTO SATURDAY...THESE 850MB TEMPS ARE ABOUT -2 TO -3 STD DEV...WHICH IS SIGNIFICANT. RECORD LOW MAX IN DES MOINES IS 60 AND AM THINKING WE WILL BE VERY NEAR TO THAT NUMBER. THE WEAK MID TO UPPER LEVEL DISTURBANCE THAT WAS HINTED AT IN YESTERDAY/S RUNS IS NO LONGER PRESENT. IN AGREEMENT WITH FEATURE BEING NIXED AND HAVE KEPT POPS OUT OF THE FCST. MODELS STILL IN GOOD AGREEMENT WITH SHOWING A MODERATELY STRONG IMPULSE COMING OFF THE ROCKIES AND PUSHING INTO THE CWA BY THE AFTERNOON HOURS. RUN TO RUN CONSISTENCY GOOD WITH THIS FEATURE WHICH INCREASES CONFIDENCE AND...SUBSEQUENTLY...POPS. FOR SATURDAY...GFS STILL SHOWS SFC HIGH PRESSURE MOVING DIRECTLY OVER CWA AT 12Z. EURO STILL A LITTLE FURTHER SOUTHWEST WITH THE HIGH...THE SAME OUTPUT AS YESTERDAY/S RUNS. 850MB TEMPS SLATED TO BE SLIGHTLY ABOVE 0C. WITH HIGH NEARBY...AM EXPECTING STRONG RADIATIVE COOLING AND HAVE LOWERED TEMPS A FEW DEGREES FROM YESTERDAY/S FCST. MAY NEED TO LOWER TEMPS EVEN FURTHER IN SUBSEQUENT UPDATES. TENDER VEGETATION MAY BE IMPACTED BY THESE TEMPERATURES AND IF THEY HOLD...FROST MAY NEED TO BE MENTIONED. MODELS HAVE AFOREMENTIONED SFC HIGH MOVING EAST OF THE CWA BY SUNDAY AFTERNOON. THIS WILL GRADUALLY RETURN US TO SOUTHERLY FLOW FOR SUNDAY INTO MONDAY. LONG TERM MODELS BEGIN TO BECOME LESS RELIABLE SUNDAY INTO MONDAY. ALL MODELS TRYING TO PUSH A QUICK MOVING TROUGH THROUGH WITH HIGH PRESSURE DIRECTLY ON ITS HEELS. VERY TOUGH TO FEEL CONFIDENT IN ANY DIRECTION THIS FAR OUT. SO WILL HOLD CONSENSUS OUTPUT UNTIL JUSTIFIABLE REASON TO DEVIATE PRESENTS ITSELF. && .AVIATION...09/18Z ISSUED AT 1235 PM CDT TUE SEP 9 2014 THUNDERSTORMS ARE ERUPTING OVER SW IA IN A ZONE OF WARM ADVECTION AHEAD OF A WARM FRONT. THESE STORMS ARE EXPECTED TO LIFT NORTHEAST THROUGH 00Z. LATER TONIGHT LOW PRESSURE OVER KS WILL RAPIDLY LIFT INTO IA AND DEEPEN. ADDITIONAL STORMS ARE EXPECTED ALONG A COLD FRONT THAT WILL SHIFT ACROSS THE TAF SITES THROUGH 18Z WED. HEAVY RAINFALL WILL OCCUR WITH STORMS OVERNIGHT. PRIOR TO THAT...BETWEEN 00Z AND 06Z STORMS COULD BE SEVERE WITH DAMAGING WIND AND LARGE HAIL POSSIBLE. SOUTHERLY SFC WIND AT 15-25KTS WILL BECOME NWRLY AND INCREASE LATE TONIGHT THROUGH WEDNESDAY MORNING AS THE PRESSURE GRADIENT TIGHTENS WITH THE DEEPENING LOW MOVING ACROSS CENTRAL IOWA. && .HYDROLOGY... ISSUED AT 403 AM CDT TUE SEP 9 2014 MAIN CONCERNS CONTINUE TO BE HEAVY RAINFALL POTENTIAL WITH POSSIBILITY OF FLASH FLOODING AND SOME RIVERS AND STREAMS ACROSS THE EASTERN AND CENTRAL AREAS THAT MAY RISE TO WITHIN BANKFULL OR SLIGHTLY ABOVE FLOOD STAGE BY LATE TUESDAY NIGHT OR WEDNESDAY THROUGH FRIDAY FOR THE LARGER MAIN STEM RIVERS. WITH THE PROSPECT OF HIGH RAINFALL RATES FOR AN HOUR OR MORE MAINLY TUESDAY EVENING INTO EARLY WEDNESDAY...THERE MAY BE SOME URBAN RUNOFF ISSUES AS WELL LEADING TO STREET FLOODING AND PONDING OF WATER IN FIELDS AS WELL AS LOW WATER CROSSINGS BOTH IN URBAN AND RURAL AREAS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS OF MORE THAN 3 INCHES ARE POSSIBLE THROUGH EARLY WEDNESDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK- POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN- WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...FAB LONG TERM...KOTENBERG AVIATION...FAB HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 9, 4:03 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 403 PM CDT TUE SEP 9 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-102115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 403 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY LATE THIS AFTERNOON INTO TONIGHT. THE MAIN SEVERE THREATS WILL BE DAMAGING WINDS...AND TO A LESSER DEGREE LARGE HAIL OR AN ISOLATED TORNADO. HEAVY RAINFALL IS ALSO EXPECTED ALONG WITH THE POSSIBILITY OF FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW LINGERING NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. TEMPERATURES FRIDAY NIGHT MAY FALL INTO THE MID 30S WHICH COULD POTENTIALLY LEAD TO FROST FORMATION IN ISOLATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. RAINFALL REPORTS WOULD BE APPRECIATED TONIGHT.
In the hours before
Special weather statement, Sep 9, 2:13 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
213 PM CDT TUE SEP 9 2014
IAZ060-092015-
POLK IA-
213 PM CDT TUE SEP 9 2014
...STRONG WINDS TO MOVE ACROSS NORTHERN POLK COUNTY...
AT 212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JOHNSTON...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...PLEASANT HILL...GRIMES...WINDSOR HEIGHTS...
BONDURANT...POLK CITY...SAYLORVILLE...MITCHELLVILLE...GRANGER...
PRAIRIE MEADOWS...SAYLORVILLE LAKE...ADVENTURELAND AMUSEMENT PARK...
BIG CREEK LAKE AND VALLEY WEST MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4157 9379 4160 9379 4160 9381 4186 9382
4186 9335 4163 9335
TIME...MOT...LOC 1912Z 255DEG 37KT 4171 9371
COGILLocal storm report, Sep 9, 4:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
448 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 5 SSE CORNING 40.92N 94.72W
09/09/2014 E2.00 INCH ADAMS IA PUBLIC
MOSTLY GOLF BALL SIZE HAIL WITH A FEW LARGER
STONES.
&&Local storm report, Sep 9, 5:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
516 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 7 SSE PRESCOTT 40.92N 94.56W
09/09/2014 E1.75 INCH ADAMS IA EMERGENCY MNGR
&&Local storm report, Sep 9, 5:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
525 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 S LENOX 40.86N 94.56W
09/09/2014 E1.00 INCH TAYLOR IA PUBLIC
REPORTED VIA SOCIAL MEDIA.
&&Local storm report, Sep 9, 5:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 2 S FREMONT 41.18N 92.43W
09/09/2014 E0.50 INCH MAHASKA IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, Sep 9, 5:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
530 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL LENOX 40.88N 94.56W
09/09/2014 E2.00 INCH TAYLOR IA PUBLIC
SOCIAL MEDIA PHOTO. TIME ESTIMATED FROM
RADAR.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 3:56 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 24 hr |
| Sep 9, 12:51 PM CDT | Special Weather Statement | DMX | Union | 54 min |
| Sep 9, 1:08 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 47 min |
| Sep 9, 1:33 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 57 min |
| Sep 9, 2:13 PM CDT | Special Weather Statement | DMX | Polk | 62 min |
| Sep 9, 4:34 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor, Union | 41 min |
| Sep 9, 5:02 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 43 min |
| Sep 9, 5:05 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 25 min |
| Sep 9, 6:18 PM CDT | Flash Flood Warning | DMX | Adams, Clarke, Decatur, Ringgold, Union | 12 hr |
| Sep 9, 6:48 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Mahaska, Marion, Warren and 1 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.